ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Plane wave analysis of conical and exponential pipes with incompressible mean flow

Easwaran, V and Munjal, ML (1992) Plane wave analysis of conical and exponential pipes with incompressible mean flow. In: Journal of Sound and Vibration, 152 (1). pp. 73-93.

[img] PDF
PLANE_WAVE.pdf - Published Version
Restricted to Registered users only

Download (934Kb) | Request a copy
Official URL: http://dx.doi.org/10.1016/0022-460X(92)90066-7

Abstract

The general equation for one-dimensional wave propagation at low flow Mach numbers (M less-than-or-equals, slant0·2) is derived and is solved analytically for conical and exponential shapes. The transfer matrices are derived and shown to be self-consistent. Comparison is also made with the relevant data available in the literature. The transmission loss behaviour of conical and exponential pipes, and mufflers involving these shapes, are studied. Analytical expressions of the same are given for the case of a stationary medium. The mufflers involving conical and exponential pipes are shown to be inferior to simple expansion chambers (of similar dimensions) at higher frequencies from the point of view of noise abatement, as was observed earlier experimentally.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier science.
Department/Centre: Division of Mechanical Sciences > Mechanical Engineering
Date Deposited: 02 May 2011 05:08
Last Modified: 02 May 2011 05:08
URI: http://eprints.iisc.ernet.in/id/eprint/37332

Actions (login required)

View Item View Item